MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 2.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET TETRA 1.5MM X 2.0CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number TG5411520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the coil embolization procedure, when the detachment marker was aligned to detach the subject coil, the coil tail greatly exceeded the microcatheter and the delivery wire of the subject coil appeared to be coming out of the microcatheter distal tip.Contrast was performed and bleeding was observed, therefore the subject coil was immediately detached, and additional coils were implanted as a medical intervention.The third to fifth coils could be implanted without any issue and the bleeding stopped.The procedure was completed successfully.The patient's immediate prognosis was not significantly affected.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the procedure, after the first coil was implanted, when the detachment marker was aligned to detach the second coil (subject coil), the coil tail greatly exceeded the microcatheter and even the delivery wire appeared to be coming out of the microcatheter tip.Contrast was performed and bleeding was observed, so the subject coil was immediately detached, and additional coils were implanted.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was severe, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported event of unexpected movement of device.The as reported event of patient hemorrhage, blood loss with sequelae is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that during the procedure, after the first coil was implanted, when the detachment marker was aligned to detach the second coil (subject coil), the coil tail greatly exceeded the microcatheter and even the delivery wire appeared to be coming out of the microcatheter tip.Contrast was performed and bleeding was observed, so the subject coil was immediately detached, and additional coils were implanted.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was severe, no torque was given where advancing the delivery wire, and the coil was advanced slowly and gently without applying excessive force.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported event of unexpected movement of device.The reported events of patient hemorrhage, blood loss with sequelae is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description

Brand Name
TARGET TETRA 1.5MM X 2.0CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20190388
Report Number3008881809-2024-00416
Device Sequence Number7059307
Product Code HCG
UDI-Device Identifier07613327580099
UDI-Public07613327580099
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K222533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTG5411520
Device Lot Number24840704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); PHENOM 17 MICROCATHETER (MEDTRONIC); TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown